Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 47, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 24, 2011, 10:40 PM CST for 4 counties in Mississippi. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 24, 2011, 10:40 PM CST (04:40 UTC)
- Expired
- Feb 24, 2011, 11:45 PM CST
- In force
- 65 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Kemper County, MS, Lauderdale County, MS, Newton County, MS, Scott County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 113 km from the middle of the area, began a volume at 04:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 11:04 PM CST | TSTM WND DMG | Collinsville, MS | A COUPLE TREES WERE BLOWN DOWN. |
| Feb 24, 11:20 PM CST | TSTM WND GST 55 | Meridian Station, MS | ASOS MEASURED GUST AT NAVAL AIR STATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 8:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 4.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1389 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
589
WUUS54 KJAN 250440
SVRJAN
MSC069-075-101-123-250545-
/O.NEW.KJAN.SV.W.0047.110225T0440Z-110225T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1040 PM CST THU FEB 24 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SCOTT COUNTY IN CENTRAL MISSISSIPPI...
KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI...
LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...LAUDERDALE...MERIDIAN STATION...
MERIDIAN...
CENTRAL NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF NEWTON...
* UNTIL 1145 PM CST
* AT 1040 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 11 MILES NORTH OF DE KALB TO DECATUR MOVING EAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LIBERTY...DUFFEE...MARTIN...MEEHAN...COLLINSVILLE...PRISMATIC...
SUQUALENA...BLACKWATER...NELLIEBURG...DALEVILLE...OAK GROVE...
ELECTRIC MILLS...PORTERVILLE...MARION...TAMOLA...TOOMSUBA...
ALAMUCHA AND KEWANEE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR
NORTHEASTERN MISSISSIPPI.
&&
LAT...LON 3231 8842 3223 8952 3245 8929 3247 8899
3257 8891 3260 8883 3293 8860 3292 8834
TIME...MOT...LOC 0440Z 270DEG 45KT 3292 8868 3247 8915
$$
DHB2 follow-up statements
573
WWUS54 KJAN 250502
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1102 PM CST THU FEB 24 2011
MSC123-250512-
/O.CAN.KJAN.SV.W.0047.000000T0000Z-110225T0545Z/
SCOTT MS-
1102 PM CST THU FEB 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCOTT COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR
NORTHEASTERN MISSISSIPPI.
LAT...LON 3289 8855 3292 8834 3231 8842 3225 8932
3247 8900 3247 8899 3249 8897 3258 8888
3260 8883 3268 8877
TIME...MOT...LOC 0502Z 270DEG 45KT 3292 8835 3247 8882
$$
MSC069-075-101-250545-
/O.CON.KJAN.SV.W.0047.000000T0000Z-110225T0545Z/
NEWTON MS-LAUDERDALE MS-KEMPER MS-
1102 PM CST THU FEB 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CST
FOR SOUTHEASTERN KEMPER...LAUDERDALE AND SOUTHERN NEWTON COUNTIES...
AT 1102 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF SCOOBA TO COLLINSVILLE MOVING
EAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SUQUALENA...DALEVILLE...ELECTRIC MILLS...OAK GROVE...NELLIEBURG...
PORTERVILLE...MERIDIAN STATION...MERIDIAN...ZERO...MARION...TAMOLA...
LAUDERDALE...TOOMSUBA...ALAMUCHA AND KEWANEE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR
NORTHEASTERN MISSISSIPPI.
&&
LAT...LON 3289 8855 3292 8834 3231 8842 3225 8932
3247 8900 3247 8899 3249 8897 3258 8888
3260 8883 3268 8877
TIME...MOT...LOC 0502Z 270DEG 45KT 3292 8835 3247 8882
$$
DHB667 WWUS54 KJAN 250534 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1134 PM CST THU FEB 24 2011 MSC069-101-250544- /O.CAN.KJAN.SV.W.0047.000000T0000Z-110225T0545Z/ NEWTON MS-KEMPER MS- 1134 PM CST THU FEB 24 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KEMPER AND SOUTHERN NEWTON COUNTIES IS CANCELLED... A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR EAST CENTRAL MISSISSIPPI. LAT...LON 3228 8887 3258 8839 3231 8842 TIME...MOT...LOC 0534Z 273DEG 42KT 3269 8825 3224 8871 $$ MSC075-250545- /O.CON.KJAN.SV.W.0047.000000T0000Z-110225T0545Z/ LAUDERDALE MS- 1134 PM CST THU FEB 24 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CST FOR SOUTHERN LAUDERDALE COUNTY... AT 1134 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 21 MILES NORTHEAST OF KEWANEE TO 6 MILES SOUTHWEST OF ZERO MOVING EAST AT 50 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TOOMSUBA AND ALAMUCHA PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES COULD OCCUR. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR EAST CENTRAL MISSISSIPPI. && LAT...LON 3228 8887 3258 8839 3231 8842 TIME...MOT...LOC 0534Z 273DEG 42KT 3269 8825 3224 8871 $$ DHB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 8:55 PM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Feb 24, 8:55 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
855 PM CST THU FEB 24 2011
...SEVERE STORMS TONIGHT AND AGAIN POSSIBLY SUNDAY INTO SUNDAY
NIGHT...
.UPDATE...LINE OF SEVERE STORMS PUSHING THROUGH THE DELTA REGION OF
MISSISSIPPI EXTENDING FROM WEST OF EUPORA TO VICKSBURG THEN WEAKENING
TO STRONG STORMS SOUTHWESTWARD OVER NORTHEAST LOUISIANA. HAVE UPDATED
ZONES FOR NEW TORNADO WATCH ALONG AND EAST OF THE SQUALL LINE ALONG
INTERSTATE 20 UNTIL 2 AM. OLD WATCH IN THE DELTA REGION WILL BE ALLOWED
TO EXPIRE AT 10 AM. ADJUSTED GRIDS AND ZONES. THE LINE SHOULD BE
OUT OF THE REGION BY AFTER 1 AM. THE REST OF FORECAST APPEARS TO BE
ON TRACK. THE LINE WILL CONTINUE TO WORK ITS WAY ACROSS THE AREA
THROUGH THE EVENING INTO THE NIGHT. THE LATEST SOUNDING INDICATES A
STRONG CAP AROUND 650MB AND THIS PLAYS OUT AS THERE IS VERY LITTLE
ACTIVITY EXCEPT FOR SHOWERS AHEAD OF THE LINE. MOISTURE IS SURGING
NORTHWARD AHEAD OF THE LINE WITH THE MODELS INDICATE A 328-330K
THETA E RIDGE NOSING UP OUT AHEAD OF IT. AS THE UPPER FORCING GETS
CLOSER THE CAP WILL BREAK FROM WEST TO EAST ACROSS THE AREA. THE
BEST INSTABILITY/SHEAR CONTINUES TO LOOK GENERALLY ALONG AND NORTH
OF THE I-20 CORRIDOR WITH THE BEST COMBINATION OVER THE NORTHERN
PORTIONS OF THE AREA. THE LINE WILL EVENTUALLY SHIFT TO THE EAST OF
THE AREA AFTER 1 AM AND HIGH PRESSURE RIDGING WILL BUILD IN. LOW
LEVEL MOISTURE BEHIND THE BOUNDARY WILL KEEP THE CLOUDS AROUND
THROUGH THE MORNING HOURS THOUGH. /15/17/
./PREVIOUS DISCUSSION...THUNDERSTORMS LINED UP TO OUR WEST (AND
PUSHING INTO THE ARKLATEX) ALONG A PRE-FRONTAL SURFACE TROUGH ARE
STARTING TO LOOK MORE HEALTHY AT THIS HOUR IN RESPONSE TO INCREASING
UPPER LEVEL FORCING. STILL HAVE SEEN VERY LITTLE EVIDENCE OF ANY
SIGNIFICANT ISOLATED PRE-SQUALL CONVECTION IN THE VICINITY OF THE
REGION...WHICH IS SOMETHING WE ARE KEEPING A CLOSE EYE ON. ACTIVITY
TO THE WEST WAS EARLIER CREEPING EAST AT 20 KTS...BUT IS NOT
ACCELERATING AS INTENSITIES HEIGHTEN.
IF NO PRE-SQUALL LINE SUPERCELLULAR ACTIVITY MATERIALIZES AT
ALL...EXPECT THUNDERSTORMS TO NOT GET INTO THE EXTREME NORTHWEST
ARKLAMISS DELTA ZONES UNTIL AT LEAST 630 OR 7 PM. THESE STORMS HAVE
PRODUCED VERY LITTLE SEVERE REPORTS AS OF THE TIME OF THIS
WRITING...BUT THIS WILL PROBABLY NOT CONTINUE TO BE THE CASE SINCE
STORM INTENSITIES ARE PICKING UP AND THE THE OVERALL ENVIRONMENT FOR
STORM GROWTH IS BECOMING MORE FAVORABLE WITH TIME THIS AFTERNOON. IN
FACT...THE STORM PREDICTION CENTER HAS ALREADY PLACED PORTIONS OF MY
NORTHWESTERN ZONES IN A TORNADO WATCH THROUGH 10 PM ALREADY. OUR
THINKING IS THAT THIS LINE OF STORMS WILL MAINLY CARRY A DAMAGING
WIND GUST POTENTIAL TO 60 OT 70 MPH...BUT VERY HIGH LEVELS OF
LOW-LEVEL SHEAR WILL ALSO BRING A RISK FOR QLCS-TYPE ASSOCIATED
TORNADOES.
AS PREVIOUSLY MENTIONED BY OUR OFFICE IN CONJUNCTION WITH THIS
EVENT...LEVELS OF INSTABILITY ARE NOT EXPECTED TO BE HIGH (< 1000
J/KG ML CAPE) AND STRONG UPWARD MOTION OFFERED BY THE INCOMING
ATMOSPHERIC DISTURBANCE WILL BE NECESSARY TO OVERCOME THIS LACK AND
BRING STORMS UP TO SEVERE STRENGTH. THIS UPWARD MOTION SHOULD
DECREASE GREATLY AS YOU HEAD SOUTH TOWARD THE COAST...SO IT IS NOT
HARD TO IMAGINE THAT OUR CONFIDENCE IN SEVERE WEATHER IS MUCH LESS
DOWN TOWARD THE HIGHWAY 84 CORRIDOR (AND ESPECIALLY IN SOUTHEASTERN
MS WHERE INSTABILITY WILL LIKELY BE LESS THAN ELSEWHERE). PREVIOUS
HWO PRODUCTS HAVE BEEN ASSESSING THE RISK MUCH IN THE THIS FASHION
AND THUS NO RADICAL UPDATES HAVE BEEN MADE TO TENOR AND MESSAGE OF
PRODUCTS CONCERNING THIS EVENT.
WE EXPECT THE SQUALL LINE TO BASICALLY SHOW A NORTHEAST TO SOUTHWEST
TILT ACROSS THE REGION AS IT MOVES THROUGH THIS EVENING...PROBABLY
COMING CLOSE TO PARALLELING THE NATCHEZ TRACE CORRIDOR BY
MIDNIGHT...AND THEN LIKELY EXITING THE EASTERN PORTIONS OF OUR CWA
AROUND 3 TO 4 AM. THE BIG WILD CARD IN MY NORTHWEST ZONES THROUGH
EARLY THIS EVENING REMAINS ON WHETHER OR NOT ANY PRE-SQUALL ISOLATED
SUPERCELLS CAN MATERIALIZE. IF THIS OCCURS THEN OBVIOUSLY ALL MODES
OF SEVERE WEATHER WOULD BE A MAJOR RISK WITH ANY SUCH CELLS.
HOWEVER...IT IS JUST A SMALL CHANCE THAT SUCH DEVELOPMENT WILL OCCUR
AND EFFECT OUR AREA SINCE SOUNDINGS THIS MORNING THROUGH MIDDAY
AROUND OUR LATITUDE HAVE SHOWN RESIDUAL THERMAL CAPPING THAT WILL
PROBABLY HOLD UP UNTIL SQUALL LINE ARRIVAL. OTHERWISE...EXPECT SOUTH
WINDS FROM THE SOUTH TO BE GUSTING VIGOROUSLY OUT AHEAD OF THIS
SQUALL LINE...ESPECIALLY IN THE UPPER ARKLAMISS DELTA WHERE A WIND
ADVISORY IS IN EFFECT THROUGH MIDNIGHT. IT IS POSSIBLE WE MAY HAVE
TO EXPAND THIS WIND ADVISORY EARLY THIS EVENING AND WE WILL WATCH
THAT SITUATION CLOSELY.
LOOK FOR THE ACTUAL COLD FRONT TO LAG THE PRE-FRONTAL TROUGH BY A
BIT...NOT MOVING ACROSS THE BULK OF THE REGION UNTIL VERY LATE
TONIGHT OR EARLY TOMORROW MORNING. LOW CLOUDS AND MAYBE A PATCH OR
TWO OF DRIZZLE COULD HANG IN UNTIL THIS FRONT CLEARS. FOLLOWING THIS
FEATURE WILL BE COOLER TEMPERATURES FOR TOMORROW AND TOMORROW
NIGHT...BUT WE STILL DO NOT EXPECT ANYBODY TO GET DOWN TO FREEZING
TOMORROW NIGHT (ALTHOUGH SOME SPOTS IN EAST CENTRAL AND NORTHEASTERN
MS MAY GET CLOSE). THE COOL CONDITIONS WILL BE SHORT LIVED AS THE
VERY PROGRESSIVE CONUS PATTERN TRANSFERS THIS HIGH PRESSURE QUICKLY
TO THE EAST AND SHOVES ANOTHER POWERFUL DISTURBANCE TOWARD US FROM
OUT OF THE DESERT SOUTHWEST BY LATER SUNDAY. TRENDS WITH THIS SYSTEM
TO IMPACT THE ARKLAMISS WITH CHANCES OF SHOWERS AND STORMS LATE
SUNDAY INTO EARLY MONDAY HAVE BEEN LOOKING MORE IN THE STYLE OF
HYPER LA-NINA (AND THUS WARMER AND LESS WET). COMBINATIONS OF
INSTABILITY AND WIND SHEAR COULD STILL END OF UP BEING DISTURBINGLY
HIGH FOR PORTIONS OF THE AREA (ESPECIALLY NORTH OF I-20)...WHILE
THERMAL CAPPING COULD PRECLUDE A VERY HIGH SEVERE POTENTIAL IN OUR
SOUTH. WE HAVE TRENDED THE HWO TOWARD THIS LINE OF THINKING SOME.
THE FORECAST FOR THE REST OF THE EXTENDED FORECAST WAS DEFERRED TO
THE PREVIOUS FORECASTER AND THEIR RELEVANT DISCUSSION WAS APPENDED
BELOW. /BB/
&&
PREV DISCUSSION LONG TERM DISCUSSION...
/ISSUED 330 AM CST THU FEB 24 2011/
LONG TERM...SATURDAY THROUGH THURSDAY...
FOR MONDAY NIGHT THROUGH THURSDAY...
WE WILL ENTER A QUIET PERIOD OF WEATHER AS SEVERAL FLAT UPPER RIDGES
MOVES OVER THE REGION. LOWS WILL BE GENERALLY FROM THE UPPER 30S TO
THE MIDDLE 40S. HIGHS WILL GO FROM THE 50S AND 60S ON TUESDAY TO THE
60S AND LOWER 70S FOR WEDNESDAY AND THURSDAY. WENT WITH A BLEND OF
MEX...GMOS AND ENSEMBLES./17/
&&
.AVIATION...EXPECT A SQUALL LINE TO MOVE ACROSS THE AREA THIS
EVENING AND INTO THE EARLY MORNING...AROUND 01-03Z GLH TO
GWO...JAN/GTR ~03-05Z...THEN MEI/HBG ~06-08Z. THE LINE WILL BE
ACCOMPANIED BY MVFR/IFR CONDITIONS WITH SEVERE WIND GUSTS >50 KTS.
EXPECT SOME MVFR CATEGORY STRATUS TO LINGER BEHIND THE FRONT THROUGH
EARLY FRIDAY MORNING. CLEARING SKIES AND VFR CONDITIONS EXPECTED FRI
AFTN THROUGH FRI NIGHT. /EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 55 64 40 73 / 99 3 0 4
MERIDIAN 58 66 36 74 / 95 4 0 2
VICKSBURG 53 61 40 73 / 100 1 0 5
HATTIESBURG 62 72 44 75 / 75 7 0 5
NATCHEZ 53 63 44 72 / 86 3 0 5
GREENVILLE 47 56 38 71 / 100 0 0 3
GREENWOOD 48 57 36 72 / 100 3 0 2
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR MSZ018-019-025>028-
034>036-040>042-047.
LA...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR LAZ007>009-015-016-
023-025.
AR...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ARZ074-075.
&&
BB/EC/17
UPDATE: 15Hazardous weather outlook, Feb 24, 3:23 PM CST, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 323 PM CST THU FEB 24 2011 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>028-034>036- 040>042-047-252130- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY- YAZOO-WARREN- 323 PM CST THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY A SQUALL LINE CONTAINING SEVERE THUNDERSTORMS IS EXPECTED TO CROSS THE OUTLOOK AREA DURING THE EVENING HOURS. A FEW SEVERE THUNDERSTORMS COULD DEVELOP AHEAD OF THE LINE. THE MAIN SEVERE WEATHER RISKS WILL BE DAMAGING WIND GUSTS UP TO 75 MPH AND POSSIBLE TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY A SEVERE WEATHER EVENT IS STILL POSSIBLE SUNDAY NIGHT...ESPECIALLY FOR AREAS NORTH OF INTERSTATE 20...AS A POTENT LOW PRESSURE SYSTEM DEVELOPS OVER THE PLAINS STATES AND TRACKS NORTH OF THE ARKLAMISS REGION. VERY STRONG WIND SHEAR IS EXPECTED TO COMBINE WITH AN UNSTABLE AIRMASS TO BRING THE POTENTIAL FOR SEVERE THUNDERSTORMS. PERSONS IN THE ARKLAMISS SHOULD KEEP UP TO DATE ON THE LATEST OUTLOOKS AND FORECASTS CONCERNING THIS STORM SYSTEM. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. LAZ024-026-MSZ029>033-037>039-043>046-048>060-252130- CATAHOULA-CONCORDIA-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA- WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS- 323 PM CST THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI... .DAY ONE...TONIGHT AND FRIDAY A SQUALL LINE CONTAINING SEVERE THUNDERSTORMS IS EXPECTED TO CROSS THE OUTLOOK AREA DURING THE MID TO LATE EVENING HOURS. THE MAIN SEVERE WEATHER RISKS WILL BE DAMAGING WIND GUSTS UP TO 70 MPH AND POSSIBLE TORNADOES EMBEDDED IN THE LINE. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY A SEVERE WEATHER EVENT IS STILL POSSIBLE SUNDAY AFTERNOON INTO SUNDAY NIGHT...ESPECIALLY FOR LOCATIONS NORTH OF INTERSTATE 20...AS A POTENT LOW PRESSURE SYSTEM DEVELOPS OVER THE PLAINS STATES AND TRACKS NORTH OF THE ARKLAMISS REGION. VERY STRONG WIND SHEAR IS EXPECTED TO COMBINE WITH AN UNSTABLE AIRMASS TO BRING THE POTENTIAL FOR SEVERE THUNDERSTORMS. PERSONS IN THE ARKLAMISS SHOULD KEEP UP TO DATE ON THE LATEST OUTLOOKS AND FORECASTS CONCERNING THIS STORM SYSTEM. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED THROUGH THIS EVENING...AND POSSIBLY AGAIN FROM SUNDAY AFTERNOON INTO SUNDAY NIGHT. MSZ061>066-072>074-252130- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 323 PM CST THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY A SQUALL LINE CONTAINING ISOLATED SEVERE THUNDERSTORMS IS EXPECTED TO CROSS THE AREA DURING THE LATE EVENING AND EARLY MORNING HOURS. THE MAIN SEVERE WEATHER RISKS WILL BE DAMAGING WIND GUSTS UP TO 60 MPH AND POSSIBLE TORNADOES EMBEDDED IN THE LINE. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY A SEVERE WEATHER EVENT IS STILL POSSIBLE SUNDAY NIGHT...ESPECIALLY FOR AREAS NORTH OF INTERSTATE 20...AS A POTENT LOW PRESSURE SYSTEM DEVELOPS OVER THE PLAINS STATES AND TRACKS NORTH OF THE ARKLAMISS REGION. VERY STRONG WIND SHEAR IS EXPECTED TO COMBINE WITH AN UNSTABLE AIRMASS TO BRING THE POTENTIAL FOR SEVERE THUNDERSTORMS. PERSONS IN THE ARKLAMISS SHOULD KEEP UP TO DATE ON THE LATEST OUTLOOKS AND FORECASTS CONCERNING THIS STORM SYSTEM. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. EC
In the hours before
Local storm report, Feb 24, 9:56 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
956 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG 12 NW CARTHAGE 32.87N 89.68W
02/24/2011 LEAKE MS EMERGENCY MNGR
TREES DOWN IN NORTHWESTERN AND WESTERN LEAKE COUNTY
0948 PM TSTM WND GST 1 NNW FLOWOOD 32.33N 90.11W
02/24/2011 M55 MPH RANKIN MS AIRPLANE PILOT
NEAR INTERSECTION OF SPILLWAY ROAD AND OLD FANNIN ROAD
&&Local storm report, Feb 24, 9:58 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
958 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM TSTM WND GST 1 NNW FLOWOOD 32.33N 90.11W
02/24/2011 M55.00 MPH RANKIN MS BROADCAST MEDIA
NEAR INTERSECTION OF SPILLWAY ROAD AND OLD FANNIN ROAD
&&Local storm report, Feb 24, 10:01 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1001 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG ACKERMAN 33.31N 89.17W
02/24/2011 CHOCTAW MS EMERGENCY MNGR
TREES DOWN ACROSS PARTS OF CHOCTAW COUNTY
&&Local storm report, Feb 24, 10:17 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1017 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG GRACE 33.00N 90.96W
02/24/2011 ISSAQUENA MS EMERGENCY MNGR
TREE LIMBS DOWN AND TIN ROOFS OFF SOME STRUCTURES
0955 PM DOWNBURST BRANDON 32.28N 90.00W
02/24/2011 RANKIN MS EMERGENCY MNGR
TREES AND POWERLINES DOWN ON JASPER STREET
&&Local storm report, Feb 24, 10:19 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1019 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND DMG BRANDON 32.28N 90.00W
02/24/2011 RANKIN MS EMERGENCY MNGR
TREES AND POWERLINES DOWN ON JASPER STREET
&&Local storm report, Feb 24, 10:40 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1040 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM TSTM WND DMG 6 SSW GREENVILLE 33.31N 91.09W
02/24/2011 WASHINGTON MS EMERGENCY MNGR
PART OF THE ROOF BLOWN OFF A CASINO NEAR THE MISSISSIPPI
RIVER BRIDGES. SEVERAL LIGHT POLES ALSO BLOWN DOWN IN THE
PARKING LOT.
0738 PM TSTM WND DMG AVON 33.23N 91.05W
02/24/2011 WASHINGTON MS EMERGENCY MNGR
CARPORT BLOWN OFF OF A MOBILE HOME AND ONTO TWO NEARBY
PARKED CARS
&&
AEGThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 6:56 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 64 min |
| Feb 24, 7:27 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 63 min |
| Feb 24, 7:40 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Holmes, Humphreys, Leflore, Sunflower and 1 more | 65 min |
| Feb 24, 7:40 PM CST | Tornado Warning | JAN | Issaquena, Sharkey, Washington | 40 min |
| Feb 24, 8:06 PM CST | Tornado Warning | JAN | Holmes, Humphreys, Yazoo | 39 min |
| Feb 24, 8:09 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 66 min |
| Feb 24, 8:22 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Holmes, Montgomery | 38 min |
| Feb 24, 8:42 PM CST | Severe Thunderstorm Warning | JAN | Attala, Holmes, Yazoo | 63 min |
| Feb 24, 8:54 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Choctaw, Clay, Montgomery, Oktibbeha, Webster and 1 more | 66 min |
| Feb 24, 9:00 PM CST | Severe Thunderstorm Warning | JAN | Leake, Madison | 75 min |
| Feb 24, 9:08 PM CST | Tornado Warning | JAN | Attala, Choctaw, Winston | 30 min |
| Feb 24, 9:42 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin, Scott | 33 min |
| Feb 24, 9:45 PM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Noxubee, Oktibbeha, Winston | 75 min |
| Feb 24, 9:53 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Newton, Scott | 67 min |
| Feb 24, 10:48 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Simpson, Smith | 57 min |
| Feb 24, 11:31 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 43 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.